MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number HS8556H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.¿ was a prescription for steroids or antibiotics issued for the patient's recovery? if yes, please provide medication name, route and dose.¿ please confirm quantity of product involved is 3: ¿ what is the patient¿s current health status and condition? ¿ if re-suture/re-closure was performed: - was the resuturing performed during the same procedure? - was reoperation necessary to remove the suture and re-close the wound? - was the suture trimmed in physician¿s office? - was the suture removed in a routine post-op procedure? - was the suture removed in a reoperation procedure? ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).¿ please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, during use and pulling of the knots the thread breaks, causing tissue damage.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24831548
Report Number2210968-2026-03772
Device Sequence Number9168544
Product Code GAW
UDI-Device Identifier10705031233461
UDI-Public(01)10705031233461(17)300131(10)106P9E
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHS8556H
Device Lot Number106P9E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown